caret icon Back to all discussions

Does Anyone Else Have Adverse Reaction to Anti-Nausea Meds?

I've recently developed an adverse reaction to promethazine, the medicine I take to help prevent the awful nausea with migraine. In the past I've had the same reaction to compazine, reglan, vicodin and even benadryl. I get TERRIBLE anxiety - like I have to RUN or peel my skin off. Has this happened to anyone else?

  1. Hi Becky- Great question. It's a fascinating one, actually. I've spoken to my doctor about this very thing as when I went to the ER to treat a migraine, I was given an infusion including benedryl and I thought I was going to lose my mind- potentially crawling the walls- I wanted to rip my IV out of my arm. My doctor said that for some people, we have the opposite reaction than that which is intended (so for some meds that are supposed to slow us down, like benedryl, phenergan, vicodin, etc), some people may have the opposing response - and feel a heightened sense of being alert to the point of pointed anxiety. I'm not certain if the opposite would be true (stimulants potentially causing drowsiness). I'm afraid I can't explain why this happens, but I can simply relate and tell you that, yes, this has happened to me as well!

    1. Thank you, Holly! It's so good to know that this happens to others, too. Migraine.com has been so helpful to me - it's so good to have a community who understands.

      or create an account to reply.